MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon of a 7x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was ruptured during its first inflation at 20 atmospheres intra stent (venous graft anastomosis).The procedure was completed using a non cordis pta balloon catheter.The balloon was removed intact and there was no harm was caused to the patient.The intended procedure was for a left hemodialysis fistula venous graft.There was no calcification.There was mild vessel tortuosity.The venous graft had 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally with 50/50 contrast to saline ratio using a non-cordis inflation device.The user was able to depress the plunger into the syringe/indeflator when trying to inflate and the plunger did depress into the syringe/indeflator when trying to inflate.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The balloon did not seem to ¿stick¿ to the stent.The balloon was prepped and delivered to the target lesion without incident.The balloon catheter was removed easily.Other procedural details were requested but are unknown or unavailable.The product was not returned for analysis.A product history record (phr) review of lot 82185981 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of mild tortuosity and a rate of stenosis of 75% may have contributed to the reported event.Arteriovenous shunts may have fibrosis and calcification present due to frequent needling of the fistula site.Calcification and fibrosis are known to be resistant to balloon inflations and ay cause damage to the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 7x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was ruptured during its first inflation at 20 atmospheres (atm) intra stent (venous graft anastomosis).The procedure was completed using a non cordis pta balloon catheter.The balloon was removed intact and there was no harm was caused to the patient.The intended procedure was for a left hemodialysis fistula venous graft.There was no calcification.There was mild vessel tortuosity.The venous graft had 75% stenosis.The device was not used for a chronic total occlusion (cto).There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally with 50/50 contrast to saline ratio using a non cordis inflation device.The user was able to depress the plunger into the syringe/indeflator when trying to inflate and the plunger did depress into the syringe/indeflator when trying to inflate.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The balloon did not seem to ¿stick¿ to the stent.The balloon was prepped and delivered to the target lesion without incident.The balloon catheter was removed easily.Other procedural details were requested but are unknown or unavailable.The device will not be returned for evaluation as it was discarded.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10265647
Report Number9616099-2020-03784
Device Sequence Number971456
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82185981
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1